How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3154
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

My doctor sent me the following message regarding blood test

Customer Question

my doctor sent me the following message regarding blood test results. I'm currently taking bio identical hormones 125 est. cream 50 mg progesterone... He sent me the following message regarding the results:
"Your HRT isn't optimized .. Should have lower FSH. that't it.. He gave me no numbers/results.
What does HRT not optimized mean?
FSH what does it mean it should be lower? and what is FSH
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 5 months ago.

Hi,

Well what your doctor meant by this was your hormone replacement therapy is not working as well as it should. The FSH or the follicle stimulating hormone is one of the hormones which are released in females. It is responsible for the menstrual cycle. Now in patients in menopause, the FSH has found to be elevated. levels of greater than 30 mIU/mL along with absence of a period for more than a year indicate that the patient is in menopause. Now when you are started on HRT, some physicians like to measure the response of the therapy by doing your FSH levels at regular intervals. This will allow them to increase or decrease the dose of HRT as needed. In your case, your doctor seems to think that your levels arent as low as they should be on your current dosage and it is possible he will have to increase the dose of your drugs.

This can be done easily when you visit him next and once he adjusts your dosage, he can then do another test after some time to monitor its response.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 5 months ago.

Do you have any more questions?